Tim Brunson DCH

Welcome to The International Hypnosis Research Institute Web site. Our intention is to support and promote the further worldwide integration of comprehensive evidence-based research and clinical hypnotherapy with mainstream mental health, medicine, and coaching. We do so by disseminating, supporting, and conducting research, providing professional level education, advocating increased level of practitioner competency, and supporting the viability and success of clinical practitioners. Although currently over 80% of our membership is comprised of mental health practitioners, we fully recognize the role, support, involvement, and needs of those in the medical and coaching fields. This site is not intended as a source of medical or psychological advice. Tim Brunson, PhD

Apparent life-threatening events in infants and homeopathy: An alternative explanation.



Background: A recent report showed increased frequency of apparent life-threatening events (ALTEs) in infants treated with the homeopathic medication GaliCol-Baby (GCB). The premise was that the ALTEs resulted from toxic effects of the drug's components. We examine an alternative explanation. Method: The toxicological literature was searched for known reactions to the various GCB components, noting doses and reported symptoms. Dosage quantities and severity of reaction to the GCB were ranked independently by two groups of physicians, and a dose-response curve was generated. Reported toxic doses and symptoms were compared with those of the GCB series. The homeopathic literature was searched as well to determine the propensity of the GCB components to cause ALTE symptoms, when given in homeopathic doses to healthy volunteers (proving). Results: Doses ingested in the GCB series were 10-13 orders of magnitude smaller than those reported to cause toxic reactions in humans. There was poor correlation between symptoms with GCB and toxic profiles of the components. A nonsignificant, inverse relationship between dose and severity of reaction was observed. Conversely, four GCB components (in homeopathic doses) had a high propensity to produce at least one of five symptoms which define ALTE, two of which had intermediate to high propensity to produce three symptoms. Conclusions: It is unlikely that the ALTE following ingestion of GCB was a toxic reaction to any of the drug's component. Homeopathic theory may explain this linkage, though further research is needed to understand the pathogenic effects of highly diluted homeopathic compounds.

Hum Exp Toxicol. 2011 Jul 29. Oberbaum M, Samuels N, Ben-Arye E, Amitai Y, Singer SR. Center for Integrative Complementary Medicine, Shaare Zedek Medical Center, Jerusalem, Israel.

TrackBacks
There are no trackbacks for this entry.

Trackback URL for this entry:
https://www.hypnosisresearchinstitute.org/trackback.cfm?043ADB02-B116-3C2D-B8F22AF1FB286FD5

Comments
© 2000 - 2024The International Hypnosis Research Institute, All Rights Reserved.

Contact